MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DUALOK BREAST LESION LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. DUALOK BREAST LESION LOCALIZATION WIRE; BIOPSY INSTRUMENT
Catalog Number LW0107
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Excessive Tear Production (2235)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy into normal tissue, the device allegedly failed to deploy and was difficult to remove from the patient.A tear in the patient's tissue occurred as a result of the removal of the device.It was further reported that a planned secondary intervention was performed and another device was used to complete the biopsy.The patient is stable.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure modes.Investigation summary: one dualok localization wire and introducer cannula was returned for evaluation.Visual inspection identified a slight bends on the braded wire.The bends were not originally reported and it is unknown if shipping/handling contributed to the observed condition; therefore, the finding was consider an incidental finding.The investigation is inconclusive for both difficult to advance and difficult to remove, as a functional evaluation could not be performed due to the return condition of the sample and the specific circumstances of the procedure (i.E.Patient tissue), could not be replicated.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy into normal tissue, the wire allegedly failed to advance within the cannula and was difficult to remove from the patient.A tear in the patient's tissue occurred as a result of the removal of the device.It was further reported that a planned secondary intervention was performed and another device was used to complete the biopsy.The patient is stable.

Brand Name
DUALOK BREAST LESION LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7807552
Report Number2020394-2018-01528
Device Sequence Number13775679
Product Code GDF
UDI-Device Identifier00801741079757
UDI-Public(01)00801741079757
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberLW0107
Device Lot NumberRECR0358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight70